Hair Loss/Sudden Worsening on Finasteride
I've been taking Finasteride for 15 years since I was 25 and it has kept all my hair. Beginning of last year I thought that my hair looked different, but kind of ignored it at first. At that time I also altered the dosage and took only 1mg every other day. In May I realised that my hair had worsenend. I got back on 1mg every day and hoped it would staibilize. However since then my hair has been worsening at an incredible rate. I would expect this thinning when going off FInasteride, but not while on it.
I didn't lose that much hair in Mayand I think since then the fallout has decreased even more. But the thinning has gotten so much worse!
Is there any way to stop this? I have kept my hair for 15 years, I can't stand seeing it all go in a matter of months!
So can there be any underlying issue causing this rapid decline?
The long term studies done on Propecia show that most men gained some density in the first 18 months and then leveled off for about 10 year before beginning to thin out. I think there is no question that you caused many of the actively growing hairs to change from the Anagen phase into the Catagen- Telogen phase with takes several months. Some of those hairs were in their last life cycle and may not grow back. This does not mean you will not grow most of them back. The best way to get them to regrow would be to stay on the 5mg daily dosage and apply 5% minoxidil Romaine Foam twice a day as a crutch for the next four to five months. You should be seeing one inch hairs about November.